Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 26, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 11, 2020, 3:46 PM MDT for 7 counties in Colorado. It took effect at May 12, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 3:46 PM MDT (21:46 UTC)
- In effect from
- May 12, 2020, 12:00 PM MDT
- Expired
- May 12, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS85 KPUB 112146 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 PM MDT Mon May 11 2020 ...A Red Flag Warning has been issued for Tuesday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 229, and 230 which includes all of the San Luis Valley and parts of the southern I-25 corridor... ...A Fire Weather Watch has been issued for Wednesday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 225, 229, and 230 which includes all of the San Luis Valley, the eastern mountains, and parts of the southern I-25 corridor... COZ224-121400- /O.UPG.KPUB.FW.A.0016.200512T1800Z-200513T0200Z/ /O.NEW.KPUB.FW.W.0026.200512T1800Z-200513T0200Z/ /O.NEW.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 346 PM MDT Mon May 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Temperatures...In the mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-121400- /O.NEW.KPUB.FW.W.0026.200512T1800Z-200513T0200Z/ /O.NEW.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 346 PM MDT Mon May 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR FIRE WEATHER ZONES 229 AND 230... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Upper 70s to low 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-121400- /O.NEW.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 346 PM MDT Mon May 11 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Temperatures...In the mid 60s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
603 WWUS85 KPUB 112237 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 437 PM MDT Mon May 11 2020 ...A Red Flag Warning has been issued for Tuesday from noon until 8 PM MDT for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 229, and 230 which includes the San Luis Valley and portions of the southern I-25 corridor... ...A Fire Weather Watch has been issued for Wednesday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 225, 229, and 230 which includes all of the San Luis Valley, the Sangre de Cristo and Wet Mountains, and portions of the southern I-25 corridor... COZ224-229-230-121445- /O.CON.KPUB.FW.W.0026.200512T1800Z-200513T0200Z/ /O.CON.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 437 PM MDT Mon May 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR FIRE WEATHER ZONES 229 AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230... * Affected Area...Fire Weather Zones 224...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ225-121445- /O.CON.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 437 PM MDT Mon May 11 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONE 225... * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
499 WWUS85 KPUB 121005 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 405 AM MDT Tue May 12 2020 ...A Red Flag Warning remains in effect from noon until 8 PM MDT today for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 229, and 230 which includes the San Luis Valley and portions of the southern I-25 corridor... ...A Red Flag Warning has been issued from noon until 8 PM MDT on Wednesday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 225, 229, 230, 233, and 237 which includes all of the San Luis Valley, the Sangre de Cristo and Wet Mountains, portions of the southern I-25 corridor, and eastern Las Animas and Baca Counties... ...A Fire Weather Watch has been issued for Wednesday afternoon and evening for gusty winds, low relative humidity and dry fuels for fire weather zone 221, 222, 228, 231, 232, and 235 which includes Fremont, Teller, Pueblo, Otero, Crowley, and Bent Counties... COZ224-229-230-130215- /O.UPG.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ /O.NEW.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ /O.CON.KPUB.FW.W.0026.200512T1800Z-200513T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 405 AM MDT Tue May 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...229 AND 230... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 224...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-130215- /O.UPG.KPUB.FW.A.0017.200513T1800Z-200514T0200Z/ /O.NEW.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 405 AM MDT Tue May 12 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-237-130215- /O.NEW.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 405 AM MDT Tue May 12 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. * Affected Area...Fire Weather Zones 233 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-228-231-232-235-130215- /O.NEW.KPUB.FW.A.0018.200513T1800Z-200514T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas- 405 AM MDT Tue May 12 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONES 221...222...228...231...232 AND 235... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zones 221...222...228...231... 232 and 235. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
211 WWUS85 KPUB 122102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MDT Tue May 12 2020 ...A Red Flag Warning remains in effect until 8 PM MDT Tuesday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, 229, and 230 which includes the San Luis Valley and southern portions of the I-25 Corridor, including Walsenburg and Trinidad... ...A Red Flag Warning has been issued from noon until 8 PM MDT Wednesday for gusty winds, low relative humidity and dry fuels for fire weather zones 222, 224, 225, 228, 229, 230, 233, and 237 which includes all of the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont County, Pueblo County, southern portions of the I-25 Corridor, including Walsenburg and Trinidad, eastern Las Animas County and Baca County... COZ221-231-232-235-122215- /O.CAN.KPUB.FW.A.0018.200513T1800Z-200514T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas- 302 PM MDT Tue May 12 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 221... 231...232 AND 235... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. The fire weather watch for Wednesday afternoon in fire weather zones 221, 231, 232 and 235, which includes Teller, Otero, Crowley, and Bent Counties, has been cancelled. $$ COZ222-228-131315- /O.UPG.KPUB.FW.A.0018.200513T1800Z-200514T0200Z/ /O.EXA.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- 302 PM MDT Tue May 12 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222 AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222 and 228. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Timing...Wednesday afternoon and early evening. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-229-230-131315- /O.CON.KPUB.FW.W.0026.000000T0000Z-200513T0200Z/ /O.CON.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 302 PM MDT Tue May 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...229 AND 230... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 224...229 AND 230... * Affected Area...Fire Weather Zones 224...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-233-237-131315- /O.CON.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 302 PM MDT Tue May 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 225...233 AND 237... * Affected Area...Fire Weather Zones 225...233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
029 WWUS85 KPUB 130151 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 751 PM MDT Tue May 12 2020 ...A Red Flag Warning is in effect from noon until 8 PM MDT Wednesday for gusty winds, low relative humidity and dry fuels for fire weather zones 222, 224, 225, 228, 229, 230, 233, and 237 which includes all of the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont County, Pueblo County, southern portions of the I-25 Corridor, including Walsenburg and Trinidad, eastern Las Animas County and Baca County... COZ224-229-230-131800- /O.EXP.KPUB.FW.W.0026.000000T0000Z-200513T0200Z/ /O.CON.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 751 PM MDT Tue May 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...229 AND 230... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...229 AND 230... * Affected Area...Fire Weather Zones 224...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-225-228-233-237-131800- /O.CON.KPUB.FW.W.0027.200513T1800Z-200514T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 751 PM MDT Tue May 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...225...228...233 AND 237... * Affected Area...Fire Weather Zones 222...225...228...233 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 11, 3:28 PM MDT, 18 minutes earlier.
Area forecast discussion, May 11, 3:28 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 328 PM MDT Mon May 11 2020 .SHORT TERM...(This evening through Tuesday) Issued at 328 PM MDT Mon May 11 2020 Main forecast concerns/challenges are with precip trends late this afternoon through tonight, fog development tonight, and with critical fire weather conditions expected Tuesday afternoon across the San Luis Valley and parts of the southern I-25 corridor. Latest radar imagery depicting scattered showers continuing at this time, as mid level vort pushes across eastern Colorado. While isolated showers may occur across parts of El Paso over the next couple of hours, highest chances for showers are expected over the far eastern plains. Instability axis is situated over southwest and far southern Colorado and expect highest chances for thunder late this afternoon through early evening to continue to be over the southern mountains, the southern I-25 corridor and and the Raton Mesa region. Severe weather is still not expected. As this vort pushes east this evening, latest satellite imagery showing additional shortwave energy quickly approaching from the northwest. The associated forcing is already likely being felt across the central mountains, as additional showers and storms are currently occurring. By this evening will see trends similar to what occurred earlier today with rain/snow showers increasing across the central mountains, and then with this development spreading across the eastern mountains and parts of the I-25 corridor. Snow and light accums will be possible across the higher elevations, with some isolated thunder also remaining possible in the same locations through around mid evening. With the departure of this energy overnight tonight, will see precip diminish. Current lee troughing will continue this evening, with low level moisture expected to surge northward tonight. This expected trend will result in low stratus and fog development tonight, especially for locations along and east of the I-25 corridor. Have maintained mention of areas of fog in the forecast, but will need to continue to monitor the potential for at least patchy dense fog. Low stratus and fog expected early Tuesday, but should diminish through the morning. Temperatures expected to rebound to the 60s and 70s Tuesday, though warming may take a little longer over the eastern plains where the stratus will be in place. Warming temps with falling dewpoints will result in low RH values Tuesday afternoon. Winds/Gusts expected to increase Tuesday afternoon and will result in fire danger for the San Luis Valley and parts of the southern I-25 corridor, and have issued a Red Flag Warning for this time. .LONG TERM...(Tuesday night through Monday) Issued at 328 PM MDT Mon May 11 2020 Tuesday night-Wednesday night...Moderate westerly flow aloft continues across the region with another embedded wave expected to translate across the northern Rockies through the day Wednesday. Any lingering showers across the eastern mountains Tuesday afternoon to quickly diminish through the early evening. Lee troughing deepening across the Plains on Wednesday will lead to developing south to southwest low level flow mixing out low level moisture/dry line into western Kansas through the late morning and afternoon. This will also lead to the potential for more widespread critical fire weather conditions along and west of the I-25 Corridor, with warm and dry conditions and breezy west to southwest winds of 15 to 30 mph expected through the afternoon. With that said, have issued a fire weather watch for fire weather zones 224, 225, 229 and 230, with includes the San Luis Valley, through the Sangre de Cristo mountains and southern I-25 Corridor from noon to 8 pm Wednesday. Passing northern Rockies wave sends another weak front across eastern Colorado Wednesday night, with low level moisture expected to slowly increase across the plains into Thursday morning. Thursday-Saturday...An uptick in convection, especially across the eastern mountains and plains, remains in the offing for the end of the work week and into the early weekend, as occasional minor embedded waves interact with varying amounts of low level moisture to support daily chances of afternoon and evening showers and thunderstorms. Depending on the amount of available moisture, there could be some strong to severe storms across the area throughout this period. Sunday-Monday...Warmer and drier weather continues to be progged for the late weekend and early next week, with drier southwest flow aloft developing across the Rockies. This will lead diminishing convective chances, along with convection becoming more high based. Temperatures warming well above seasonal levels and breezy conditions will also lead to more critical fire weather days. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 328 PM MDT Mon May 11 2020 Latest radar imagery showing showers continuing to develop across parts of the area, and expect precip chances to remain into this evening for all of the terminals. While the highest chances look to be across ALS, COS and PUB should see a window of light showers this evening. Thunder chances will continue to lower this evening, but with ALS still possibly seeing a stray storm. Expect precip to diminish later tonight, with dry conditions then expected. Low level moisture looks to surge northward tonight, with low ceilings and fog still appearing likely. Still expect MVFR ceilings at PUB and COS, but lower end MVFR or even IFR ceilings remain possible. No change to fog/vis forecast, but similarly, vis could be periodic lower tonight. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Tuesday for COZ224-229- 230. Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ224-225-229-230. && SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...RODRIGUEZ
Hazardous weather outlook, May 11, 11:49 AM MDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Mon May 11 2020 COZ058>089-093>099-121800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Mon May 11 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Non-severe thunderstorms are expected to develop across the region this afternoon. Main risk across the San Luis Valley will be gusty winds underneath the thunderstorms, with magnitudes from 30 to 40 mph. The main risks over the plains will be hail up to dimes, wind gusts up to 30 mph, and cloud to ground lightning. Snow will continue over the mountains, with the heaviest amount over the northern Sawatch Mountains. Accumulations, at most, will be around 4 inches, but the average accumulation amount will be 1 to 2 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are likely across the San Luis Valley on Tuesday. Critical fire weather conditions are likely across most of southern Colorado on Wednesday, including the Colorado Springs and Pueblo areas. Critical fire weather conditions will be possible across the southern mountains, the San Luis Valley and possibly the I-25 corridor region on Thursday. Afternoon and evening thunderstorms are expected to return to the region late Thursday through Saturday. A few of these storms may be severe. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible today and this evening over Las Animas and Baca Counties, as well as the mountains. RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:48 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
| May 11, 3:46 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 3 more | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.